Alert archive / Colorado / Snow Advisories in 2007
Snow Advisory 13, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this snow advisory at Oct 20, 2007, 10:53 PM MDT for Grand County, Jackson County, Summit County, Colorado. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2007, 10:53 PM MDT (04:53 UTC)
- Expired
- Oct 21, 2007, 11:17 AM MDT
- In force
- 12 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Grand County, CO, Jackson County, CO, Summit County, CO
The radar
The Denver radar (KFTG), 146 km from the middle of the area, began a volume at 04:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 4.9 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 3173 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KBOU 210453 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 1053 PM MDT SAT OCT 20 2007 COZ041-211300- /O.UPG.KBOU.SB.Y.0016.071021T0900Z-071022T0000Z/ /O.EXB.KBOU.WS.W.0006.071021T0600Z-071022T0000Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- INCLUDING...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR 1053 PM MDT SAT OCT 20 2007 ...WINTER STORM WARNING IN EFFECT UNTIL 6 PM MDT SUNDAY FOR THE PALMER DIVIDE IN EAST CENTRAL COLORADO... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT SUNDAY. THE SNOW AND BLOWING SNOW ADVISORY IS NO LONGER IN EFFECT. SNOW WILL DEVELOP OVER THE HIGHER TERRAIN KNOWN AS THE PALMER DIVIDE SOUTH OF DENVER AROUND MIDNIGHT TONIGHT AND CONTINUE THROUGH MUCH OF THE DAY ON SUNDAY. TOTAL SNOW ACCUMULATION OF 5 TO 10 INCHES IS EXPECTED BY LATE SUNDAY AFTERNOON...WITH THE GREATER AMOUNTS OVER THE HIGHER ELEVATIONS IN SOUTHERN DOUGLAS AND SOUTHWEST ELBERT COUNTIES. NORTH WINDS AT 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH WILL ALSO PRODUCE AREAS OF BLOWING SNOW LATE IN THE MORNING AND AFTERNOON ON SUNDAY. THE BLOWING AND DRIFTING SNOW MAY SIGNIFICANTLY LIMIT VISIBILITY. TRAVELERS ARE URGED TO PLAN FOR HAZARDOUS WINTER TRAVEL CONDITIONS LATE TONIGHT AND SUNDAY IN THE MONUMENT HILL AREA. REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ COZ035-036-211300- /O.EXA.KBOU.WS.W.0006.000000T0000Z-071022T0000Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK 1053 PM MDT SAT OCT 20 2007 ...WINTER STORM WARNING IN EFFECT UNTIL 6 PM MDT SUNDAY FOR THE COLORADO FRONT RANGE FOOTHILLS... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT SUNDAY. SNOW WILL BECOME HEAVY AT TIMES IN THE FRONT RANGE FOOTHILLS OVERNIGHT. TOTAL SNOW ACCUMULATIONS BY SUNDAY AFTERNOON WILL RANGE FROM 5 TO 9 INCHES WITH UP TO A FOOT OF SNOW IN THE FOOTHILLS SOUTHWEST OF DENVER. NORTHWEST WINDS AT 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL ALSO PRODUCE BLOWING AND DRIFTING SNOW IN EXPOSED AREAS ON SUNDAY. REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW ACCUMULATIONS AND STRONG WINDS WILL MAKE TRAVEL VERY HAZARDOUS. $$ COZ031-033-034-211300- /O.CON.KBOU.WS.W.0006.000000T0000Z-071022T0000Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES... GORE PASS...RABBIT EARS PASS...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 1053 PM MDT SAT OCT 20 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT SUNDAY FOR THE NORTH CENTRAL MOUNTAINS OF COLORADO... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT SUNDAY. SNOW WILL HEAVY AT TIMES IN THE NORTH CENTRAL MOUNTAINS OF COLORADO OVERNIGHT AND THROUGH MOST OF THE DAY SUNDAY. TOTAL SNOW ACCUMULATIONS BY LATE SUNDAY AFTERNOON WILL RANGE FROM 8 TO 16 INCHES...WITH THE GREATER AMOUNTS ON NORTHWEST FACING SLOPES. WEST TO NORTHWEST WINDS AT 20 TO 30 MPH WITH GUSTS AS HIGH AS 50 MPH WILL ALSO PRODUCE EXTENSIVE BLOWING AND DRIFTING SNOW IN EXPOSED AREAS. REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW ACCUMULATIONS AND STRONG WINDS WILL MAKE TRAVEL VERY HAZARDOUS. $$ COZ030-032-211300- /O.NEW.KBOU.SN.Y.0013.071021T0453Z-071022T0000Z/ JACKSON COUNTY BELOW 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- INCLUDING...GOULD...NORTH PARK...RAND...SPICER...WALDEN... DILLON...FRASER...GRANBY...GRAND LAKE...HOT SULPHUR SPRINGS... KREMMLING 1053 PM MDT SAT OCT 20 2007 ...SNOW ADVISORY IN EFFECT UNTIL 6 PM MDT SUNDAY FOR THE HIGH MOUNTAIN VALLEYS IN NORTH CENTRAL COLORADO... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT SUNDAY. SNOW...POSSIBLY HEAVY AT TIMES...CAN BE EXPECTED IN THE HIGH MOUNTAIN VALLEYS OVERNIGHT AND THROUGH MUCH OF THE DAY ON SUNDAY. TOTAL SNOW ACCUMULATIONS BY SUNDAY AFTERNOON WILL RANGE FROM 4 TO 8 INCHES WITH THE GREATER AMOUNTS NEAR NORTHWEST FACING MOUNTAIN SLOPES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ BAKER
2 follow-up statements
000 WWUS45 KBOU 211101 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 501 AM MDT SUN OCT 21 2007 ...STORM SYSTEM WILL MOVE ACROSS COLORADO TODAY WITH SNOW... .AFTER A LULL IN THE SNOWFALL OVERNIGHT...SNOW WILL REDEVELOP AND BECOME MORE WIDESPREAD AND HEAVIER ACROSS NORTHEAST AND NORTH CENTRAL COLORADO THIS MORNING. UPSLOPE FLOW WILL DEVELOP...WHICH IS STILL EXPECTED TO PRODUCE A PERIOD OF HEAVY SNOWFALL IN THE FRONT RANGE MOUNTAINS AND FOOTHILLS. SOME OF THIS SNOW WILL SPREAD EASTWARD ACROSS THE FRONT RANGE URBAN CORRIDOR...WITH A RAIN AND SNOW MIX FALLING ACROSS THE NORTHEASTERN PLAINS OF COLORADO. COZ031-033-034-211915- /O.CON.KBOU.WS.W.0006.000000T0000Z-071022T0000Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES... GORE PASS...RABBIT EARS PASS...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 501 AM MDT SUN OCT 21 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. SNOW WILL INCREASE IN COVERAGE AND INTENSITY ACROSS THE MOUNTAINS THIS MORNING...AND MAY BECOME HEAVY AT TIMES ALONG THE FRONT RANGE. THE SNOW WILL THEN DIMINISH DURING THE LATE AFTERNOON HOURS. TOTAL ACCUMULATIONS OF 6 TO 14 INCHES CAN BE EXPECTED. NORTH WINDS OF 15 TO 25 MPH ABOVE TIMBERLINE...WITH GUSTS AS HIGH AS 40 MPH...WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW ACCUMULATIONS AND STRONG WINDS WILL MAKE TRAVEL HAZARDOUS. $$ COZ035-036-211915- /O.CON.KBOU.WS.W.0006.000000T0000Z-071022T0000Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK 501 AM MDT SUN OCT 21 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. SNOW WILL SPREAD SOUTHWARD ACROSS THE FRONT RANGE FOOTHILLS THIS MORNING AND MAY BECOME HEAVY AT TIMES. THE SNOW WILL THEN DIMINISH DURING THE LATE AFTERNOON HOURS. TOTAL ACCUMULATIONS OF 4 TO 9 INCHES CAN BE EXPECTED...WITH SLIGHTLY HIGHER AMOUNTS POSSIBLE IN THE FOOTHILLS OF SOUTHERN JEFFERSON AND DOUGLAS COUNTIES. REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW ACCUMULATIONS WILL MAKE TRAVEL HAZARDOUS. $$ COZ041-211915- /O.CON.KBOU.WS.W.0006.000000T0000Z-071022T0000Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- INCLUDING...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR 501 AM MDT SUN OCT 21 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. SNOW WILL CONTINUE OVER THE PALMER DIVIDE AREA THROUGH THE EARLY AFTERNOON HOURS...AND MAY BE HEAVY AT TIMES. TOTAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES CAN BE EXPECTED BEFORE THE SNOW DECREASES LATE THIS AFTERNOON. REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW ACCUMULATIONS ARE OCCURRING OR EXPECTED. TRAVEL WILL BE HAZARDOUS ESPECIALLY OVER THE MONUMENT HILL AREA. $$ COZ030-032-211915- /O.CON.KBOU.SN.Y.0013.000000T0000Z-071022T0000Z/ JACKSON COUNTY BELOW 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- INCLUDING...GOULD...NORTH PARK...RAND...SPICER...WALDEN... DILLON...FRASER...GRANBY...GRAND LAKE...HOT SULPHUR SPRINGS... KREMMLING 501 AM MDT SUN OCT 21 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. PERIODS OF SNOW CAN BE EXPECTED UNTIL EARLY AFTERNOON...THEN SNOW WILL DECREASE. TOTAL ACCUMULATIONS WILL RANGE BETWEEN 4 AND 8 INCHES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ BARJENBRUCH
000 WWUS45 KBOU 211717 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 1117 AM MDT SUN OCT 21 2007 ...WINTER STORM CONTINUES ACROSS NORTHERN COLORADO... .AREAS OF HEAVY SNOW DEVELOPED IN THE FRONT RANGE FOOTHILLS AND JUST SOUTH OF DENVER THIS MORNING AS A WINTER STORM MOVED ONTO THE PLAINS. SNOWFALL RATES OF 1 TO 3 INCHES PER HOUR HAVE BEEN REPORTED IN THE FOOTHILLS WEST OF DENVER...AND IN THE SOUTHERN SUBURBS OF DENVER. SOME SNOWFALL AMOUNTS INCLUDE 6 INCHES AT CENTENNIAL AIRPORT AND 4 INCHES AT GENESSEE. IN THESE AREAS THE SNOW IS EXPECTED TO DECREASE IN INTENSITY BY EARLY AFTERNOON...AND END BY EARLY EVENING. MEANWHILE...FROM THE NORTH SIDE OF DENVER NORTHWARD LITTLE OR NO ACCUMULATION HAS OCCURRED. IN THE MOUNTAINS MODERATE TO HEAVY SNOW CONTINUES IN AREAS NORTH OF INTERSTATE 70...BUT ONLY LIGHT SNOW HAS FALLEN THIS MORNING IN SUMMIT COUNTY AND IN NORTH AND MIDDLE PARKS. STORM TOTAL SNOWFALL IN THESE AREAS HAS GENERALLY BEEN 3 TO 8 INCHES...WITH 11 INCHES ON RABBIT EARS PASS. THE SNOW IS EXPECTED TO DECREASE IN THESE AREAS THIS AFTERNOON AS WELL. ROADS ARE GENERALLY WET OR SLUSHY BELOW 7500 FEET...BUT THERE ARE SNOWPACKED OR ICY CONDITIONS ON HIGHWAYS IN THE HIGHER MOUNTAINS. FOR THE LATEST ROAD CONDITIONS CALL 511. COZ034>036-220000- /O.CAN.KBOU.WS.W.0006.000000T0000Z-071022T0000Z/ /O.NEW.KBOU.SB.Y.0017.071021T1717Z-071022T0000Z/ SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK... ESTES PARK...GLENDEVEY...NEDERLAND...RED FEATHER LAKES...BAILEY... CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS...WESTCREEK 1117 AM MDT SUN OCT 21 2007 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. THE WINTER STORM WARNING HAS BEEN CANCELLED. MODERATE TO HEAVY SNOW WILL CONTINUE THROUGH MIDDAY...THEN DIMINISH DURING THE AFTERNOON. STORM TOTAL ACCUMULATIONS OF 4 TO 9 INCHES ARE EXPECTED...WITH THE HIGHEST AMOUNTS IN THE FOOTHILLS WEST AND SOUTHWEST OF DENVER AND IN SUMMIT COUNTY. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. ROADS WILL BE SLUSHY OR SNOWPACKED...WITH THE WORST CONDITIONS ABOVE 7500 FEET IN ELEVATION. $$ COZ030-032-211830- /O.CAN.KBOU.SN.Y.0013.000000T0000Z-071022T0000Z/ JACKSON COUNTY BELOW 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- INCLUDING...GOULD...NORTH PARK...RAND...SPICER...WALDEN... DILLON...FRASER...GRANBY...GRAND LAKE...HOT SULPHUR SPRINGS... KREMMLING 1117 AM MDT SUN OCT 21 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE SNOW ADVISORY. SNOWFALL THIS AFTERNOON IS EXPECTED TO BE LIGHT WITH ADDITIONAL ACCUMULATIONS OF AN INCH OR TWO. $$ COZ031-033-220000- /O.CON.KBOU.WS.W.0006.000000T0000Z-071022T0000Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES... GORE PASS...RABBIT EARS PASS...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS 1117 AM MDT SUN OCT 21 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. MODERATE TO HEAVY SNOW WILL CONTINUE THROUGH EARLY AFTERNOON...ESPECIALLY ON NORTH FACING MOUNTAIN AREAS. SNOWFALL WILL DECREASE CONSIDERABLY LATE THIS AFTERNOON. TOTAL ACCUMULATIONS OF 8 TO 16 INCHES CAN BE EXPECTED. NORTH WINDS OF 15 TO 25 MPH ABOVE TIMBERLINE...WITH GUSTS AS HIGH AS 40 MPH...WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. ROAD CONDITIONS AT HIGHER ELEVATIONS WILL REMAIN HAZARDOUS WITH ICY OR SNOWPACKED ROADS AND LIMITED VISIBILITIES. $$ COZ041-220000- /O.CON.KBOU.WS.W.0006.000000T0000Z-071022T0000Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- INCLUDING...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR 1117 AM MDT SUN OCT 21 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. SNOW INTENSITIES WILL DECREASE THIS AFTERNOON WITH SNOW ENDING BY EARLY EVENING. TOTAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES CAN BE EXPECTED. WHILE MOST ROADS IN THE AREA ARE SLUSHY...ELEVATIONS ABOVE 7500 FEET OR LESS TRAVELED ROADS MAY BECOME SNOWPACKED WITH SOME DRIFTING IN SOUTHERN PARTS OF DOUGLAS AND ELBERT COUNTY. IF YOU ARE TRAVELING IN RURAL PARTS OF THESE COUNTIES...BE PREPARED FOR WINTER DRIVING CONDITIONS. $$ GIMMESTAD
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this snow advisory went out at Oct 20, 10:28 PM MDT, 25 minutes earlier.
Area forecast discussion, Oct 20, 10:28 PM MDT, 25 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE DENVER CO
1028 PM MDT SAT OCT 20 2007
...CORRECTED HIGHLIGHT FOR ZONE 41...
.SHORT TERM...UPDATING THIS EVENING FOR MORE SNOW IN/NEAR THE FRONT
RANGE. DEPTH OF TROUGH AND SECOND BATCH OF ENERGY ROTATING DOWN
FROM SOUTHWESTERN WYOMING SHOULD ALLOW FOR A LONGER PERIOD OF
UPSLOPE...AND ALSO STRONG Q-G VERTICAL MOTION. ENOUGH TURNING INTO
THE FOOTHILLS TO SUPPORT A PERIOD OF HEAVY SNOW IN THE FRONT RANGE
FOOTHILLS BETWEEN 3 AM AND NOON. HAVE UPDATED THE CURRENT FORECAST
FOR A WINTER STORM WARNING IN THE FOOTHILLS...AND ADDED AN ADVISORY
TO THE NORTH CENTRAL MOUNTAIN VALLEYS. HAVE ALSO ADDED MORE SNOW TO
THE I-25 CORRIDOR AS THINGS ARE COMING TOGETHER BETTER FOR
ACCUMULATING SNOWFALL.
.LONG TERM...MODELS HAVE THE UPPER TROUGH AXIS MOVE EAST ACROSS THE
FORECAST AREA SUNDAY NIGHT. AGAIN...THE GFS IS ABOUT SIX HOURS
SLOWER THAN THE NAM. ON MONDAY...THE VERY STRONG
NORTH-NORTHEASTERLY FLOW ALOFT WILL COVER THE FORECAST AREA. THE
GFS HAS THE JET MAX AT 165 KNOTS OVER THE NORTHEAST CORNER MONDAY
AFTERNOON...THE NAM SHOWS 145 KNOTS AT THAT TIME. THE FLOW RELAXES
SIGNIFICANTLY MONDAY NIGHT...CONTINUING TUESDAY...BUT THE GFS HANGS
ON TO DUE NORTHERLY FLOW INTO TUESDAY NIGHT...THE NAM SHOWS IT ALL
TO BE NORTHWESTERLY. BOTH HAVE THE UPSTREAM RIDGE CENTERED OVER
GREAT BASIN LATE TUESDAY AFTERNOON. THE QG VERTICAL VELOCITY FIELDS
HAVE STRONG DOWNWARD MOTION OVER THE FORECAST AREA SUNDAY
NIGHT...ITS STILL DOWNWARD ON MONDAY THROUGH TUESDAY BUT PRETTY
WEAK. THE BOUNDARY LAYER FLOW IS PROGGED TO BE ALL DOWNSLOPING
SUNDAY NIGHT WELL INTO TUESDAY. FOR MOISTURE...BOTH MODELS DRY US
OUT SUNDAY NIGHT BUT AT DIFFERENT RATES. THE GFS IS SLOWER WITH THE
SYNOPTIC SCALE FEATURES...YET THE QUICKER NAM KEEPS THE MOISTURE
AROUND LONGER SUNDAY NIGHT. FROM MONDAY ON...IT IS PRETTY DRY.
THERE MAY BE ENOUGH LINGERING MOISTURE IN THE HIGH MOUNTAINS TO
WARRANT MINIMAL POPS FOR SOME OF MONDAY. FOR SUNDAY NIGHTS
POPS...WILL TAPPER OFF THE PRECIPITATION MAINLY DURING THE EVENING
HOURS. WILL LET THE HIGH ALPINE MINIMAL POPS GOING ALL NIGHT. FOR
TEMPERATURES...MONDAY ONLY WARMS SOME 2-3 C FROM SUNDAYS HIGH.
TUESDAYS THICKNESS GRIDS SHOW A 7-10 C WARM UP FROM MONDAY.
FOR THE LATER DAYS...WEDNESDAY THROUGH SATURDAY...THE MODELS SHOW
THE UPPER RIDGE OVER THE GREAT BASIN LATE ON TUESDAY...CREEPING
SLOWLY EASTWARD INTO THURSDAY...THEN IT FLATTENS SOME AND MOVES MORE
SOUTH OF THE FORECAST AREA FOR FRIDAY. THE GFS AND ECMWF NOW SHOW
THE UPPER CLOSED LOW STALLING AROUND THE MEMPHIS AREA WEDNESDAY AND
THURSDAY. THERE IS AN UPPER TROUGH TO OUR NORTH THAT FLATTENS THE
UPPER RIDGE LATER IN THE PERIOD. THIS TROUGH HELPS A COLD FRONT AND
SHALLOW UPSLOPE MOVE INTO THE PLAINS THURSDAY NIGHT INTO FRIDAY.
BOTH THE GFS AND ECMWF HAVE THIS. WILL COOL FRIDAY OFF A BIT...BUT
NO POPS YET...MOISTURE IS QUITE SPARSE THROUGH SATURDAY.
&&
.AVIATION...WEST WINDS GUSTING OF 20-30 KT WILL REACH DIA DURING THE
LATE AFTERNOON AND EVENING...THEN SHIFT TO NORTH AS A COLD FRONT
PASSES THROUGH THE DENVER AREA AROUND 02Z. RAIN WILL DEVELOP AFTER
MIDNIGHT...AND CHANGE TO SNOW IN THE DENVER AREA BY MORNING. THE
SNOW WILL DIMINISH IN THE AFTERNOON. AIR TEMPERATURES ARE EXPECTED
TO REMAIN AT OR ABOVE FREEZING...AND WARM GROUND WILL LIKELY PREVENT
SNOW ACCUMULATION ON PAVEMENT.
&&
.BOU WATCHES/WARNINGS/ADVISORIES...WINTER STORM WARNING THROUGH
SUNDAY FOR THE MOUNTAINS AND FRONT RANGE FOOTHILLS...ZONES
31..33..34..35..AND 36.
SNOW ADVISORY NORTH PARK AND MIDDLE PARK THROUGH SUNDAY...ZONES
30 AND 32.
WINTER STORM WARNING TONIGHT AND SUNDAY FOR EASTERN ELBERT AND
WESTERN DOUGLAS COUNTIES ABOVE 6000 FEET...ZONE 41.
&&
WFO BOULDERHazardous weather outlook, Oct 20, 11:01 AM MDT, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1101 AM MDT SAT OCT 20 2007 COZ030>051-211200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1101 AM MDT SAT OCT 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. ...RED FLAG WARNING FOR THE PALMER DIVIDE AREA TODAY... ...WINTER STORM WATCH TONIGHT AND SUNDAY FOR THE MOUNTAINS... .DAY ONE...TODAY AND TONIGHT SOUTHWEST WINDS WILL INCREASE TO 15 TO 30 MPH IN AREAS ALONG THE FOOTHILLS AND SOUTH OF INTERSTATE 70 THIS AFTERNOON...WITH GUSTS AS HIGH AS 40 MPH. THE GUSTY WINDS WILL COMBINE WITH VERY LOW HUMIDITIES TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS OVER DOUGLAS...ELBERT...AND LINCOLN COUNTIES. SNOW WILL BECOME WIDESPREAD IN THE MOUNTAINS BY THIS EVENING AND MAY BE HEAVY AT TIMES THROUGH TONIGHT. ON THE PLAINS...RAIN SHOWERS WILL DEVELOP THIS EVENING AND THEN MIX WITH AND CHANGE TO SNOW DURING THE LATE NIGHT HOURS. SNOW ACCUMULATIONS TONIGHT ARE EXPECTED TO BE AN INCH OR LESS ON THE PLAINS...BUT BETWEEN 3 AND 8 INCHES IN THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SNOW WILL CONTINUE IN THE MOUNTAINS AND FOOTHILLS ON SUNDAY WITH RAIN AND SNOW OVER NORTHEAST COLORADO. ADDITIONAL ACCUMULATIONS IN THE MOUNTAINS AND FOOTHILLS WILL RANGE FROM 2 TO 5 INCHES. OVER NORTHEAST COLORADO SNOW AMOUNTS WILL RANGE FROM 0 TO 2 INCHES WITH UP TO 5 INCHES POSSIBLE NEAR THE FOOTHILLS AND OVER THE PALMER DIVIDE. PRECIPITATION WILL END BY SUNDAY EVENING AS A STORM SYSTEM MOVES EAST INTO THE CENTRAL PLAINS. FOR MUCH OF NEXT WEEK...THE WEATHER WILL BE DRY WITH TEMPERATURES WARMING TO ABOVE SEASONAL NORMALS BY MID WEEK. .SPOTTER INFORMATION STATEMENT... SNOWFALL REPORTS FROM SPOTTERS WILL BE APPRECIATED. GIMMESTAD/RJK
In the hours before
Local storm report, Oct 20, 9:03 PM MDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
903 PM MDT SAT OCT 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM NON-TSTM WND GST FORT COLLINS 40.56N 105.07W
10/20/2007 M62 MPH LARIMER CO TRAINED SPOTTER
SUSTAINED WIND SPEEDS 25-45 MPH.
&&
BENTONThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 11:17 AM MDT | Snow and Blowing Snow Advisory | BOU | Boulder, Clear Creek, Douglas, Gilpin, Grand, Jefferson and 3 more | 4 hr |
| Oct 21, 2:56 PM MDT | Freeze Warning | BOU | Adams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 10 more | 19 hr |
Nearby
Snow Advisories in Colorado, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.